Alert archive / Tennessee / Wind Advisories in 2014

Wind Advisory 8, NWS Morristown, TN

April 6, 2014Cherokee County, Clay County, North Carolina; 8 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Apr 6, 2014, 2:51 PM EDT for Cherokee County, Clay County, North Carolina; 8 counties in Tennessee. It took effect at Apr 7, 2014, 12:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2014, 2:51 PM EDT (18:51 UTC)
In effect from
Apr 7, 2014, 12:00 AM EDT
Expired
Apr 7, 2014, 7:45 PM EDT
In force
20 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS74 KMRX 061851
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT SUN APR 6 2014

...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS LATE TONIGHT INTO MONDAY...

.TONIGHT...A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD INTO THE
TENNESSEE RIVER VALLEY TONIGHT...CREATING STRONG AND GUSTY
SOUTHERLY WINDS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS
WITH MOUNTAIN WAVES POSSIBLE. THESE STRONG AND GUSTY WINDS WILL
CONTINUE INTO MONDAY AFTERNOON BEFORE DIMINISHING.

TNZ018-040>047-071>074-070300-
/O.UPG.KMRX.HW.A.0003.140407T0600Z-140407T2000Z/
/O.NEW.KMRX.HW.W.0003.140407T0600Z-140407T2000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG
251 PM EDT SUN APR 6 2014

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 4 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...STRONG SOUTHEASTERLY AND SOUTHERLY WINDS OF 20 TO 40 MPH
  WITH GUSTS IN EXCESS OF 60 MPH EXPECTED AROUND THE MOUNTAINS AND
  THEIR ADJACENT FOOTHILLS.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES IN CROSS WINDS. WINDS OF THESE MAGNITUDES MAY
  ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

NCZ060-061-TNZ087-070300-
/O.NEW.KMRX.WI.Y.0008.140407T0400Z-140407T2000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
251 PM EDT SUN APR 6 2014

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EDT
MONDAY. 

* EVENT...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN
  BE EXPECTED AT TIMES MAINLY ACROSS THE HIGHER ELEVATIONS.

* TIMING...FROM AROUND MIDNIGHT TONIGHT CONTINUING INTO MONDAY
  AFTERNOON BEFORE DIMINISHING. 

* IMPACTS...DRIVING MAY BECOME DIFFICULT IN CROSS WINDS ESPECIALLY
  FOR HIGH PROFILE VEHICLES. SOME TREES AND TREE BRANCHES AS WELL
  AS POWER LINES MAY BE DOWNED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
4 follow-up statements
773 
WWUS74 KMRX 070145
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 PM EDT SUN APR 6 2014

...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS LATE TONIGHT THROUGH MONDAY AFTERNOON...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY TONIGHT...CREATING STRONG AND GUSTY SOUTHERLY WINDS
AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN
WAVES. THESE STRONG AND GUSTY WINDS WILL CONTINUE THROUGH MONDAY
AFTERNOON BEFORE DIMINISHING.


TNZ018-040>047-071>074-071200-
/O.CON.KMRX.HW.W.0003.140407T0600Z-140407T2000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG
945 PM EDT SUN APR 6 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 4 PM MONDAY...

* EVENT...STRONG SOUTHEASTERLY AND SOUTHERLY WINDS OF 20 TO 40 MPH
  WITH GUSTS IN EXCESS OF 60 MPH AROUND THE MOUNTAINS AND THEIR
  ADJACENT FOOTHILLS.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES IN CROSS WINDS. WINDS OF THESE MAGNITUDES MAY 
  ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

NCZ060-061-TNZ087-071200-
/O.CON.KMRX.WI.Y.0008.140407T0400Z-140407T2000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
945 PM EDT SUN APR 6 2014

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM
MONDAY...

* EVENT...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...
  MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET.

* TIMING...FROM MIDNIGHT TONIGHT THROUGH MONDAY AFTERNOON.

* IMPACTS...DRIVING MAY BECOME DIFFICULT IN CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME TREES AND TREE 
  BRANCHES AS WELL AS POWER LINES MAY BE DOWNED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
738 
WWUS74 KMRX 070917
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
517 AM EDT MON APR 7 2014

...WINDY CONDITIONS EXPECTED AROUND THE MOUNTAINS AND THEIR
ADJACENT FOOTHILLS THROUGH THIS AFTERNOON...

.A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE
TENNESSEE RIVER VALLEY TODAY...CREATING STRONG AND GUSTY SOUTHERLY
WINDS AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO
MOUNTAIN WAVES. 

TNZ018-040>047-071>074-071800-
/O.CON.KMRX.HW.W.0003.000000T0000Z-140407T2000Z/
JOHNSON-NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-NW BLOUNT-BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-
SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...NEWPORT...COSBY...
GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG
517 AM EDT MON APR 7 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* EVENT...STRONG SOUTHEASTERLY AND SOUTHERLY WINDS OF 20 TO 40 
  MPH WITH GUSTS IN EXCESS OF 60 MPH AROUND THE MOUNTAINS AND 
  THEIR ADJACENT FOOTHILLS. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES IN CROSS WINDS. WINDS OF THESE MAGNITUDES MAY 
  ALSO CAUSE PROPERTY DAMAGE AND POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.

&&

$$

NCZ060-061-TNZ087-071800-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-140407T2000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
517 AM EDT MON APR 7 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* EVENT...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...
   MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. 

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...DRIVING MAY BECOME DIFFICULT IN CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME TREES AND TREE 
  BRANCHES AS WELL AS POWER LINES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
950 
WWUS74 KMRX 071917
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EDT MON APR 7 2014

...WINDY CONDITIONS EXPECTED AROUND THE HIGHER TERRAIN OF EAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA THROUGH THE EARLY EVENING...

.A STRONG UPPER-LEVEL STORM SYSTEM WILL CONTINUE TO TRACK ACROSS
THE REGION THIS AFTERNOON...AND CREATE STRONG...GUSTY WINDS TO THE
HIGHER TERRAIN OF EAST TENNESSEE AND SOUTHWESTERN NORTH CAROLINA.

TNZ018-041-043-045-047-072-074-080000-
/O.CAN.KMRX.HW.W.0003.000000T0000Z-140407T2000Z/
/O.EXB.KMRX.WI.Y.0008.000000T0000Z-140408T0000Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
317 PM EDT MON APR 7 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* EVENT...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH...
  MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVING MAY BECOME DIFFICULT IN CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME TREES AND TREE 
  BRANCHES AS WELL AS POWER LINES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$

TNZ040-042-044-046-071-073-072030-
/O.CAN.KMRX.HW.W.0003.000000T0000Z-140407T2000Z/
NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-
NW BLOUNT-NORTH SEVIER-
INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY...
ELIZABETHTON...MARYVILLE...SEVIERVILLE
317 PM EDT MON APR 7 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHEASTERLY WINDS WILL CONTINUE TO WEAKEN THROUGHOUT THE
AFTERNOON AND EVENING...AND VEER TO THE SOUTHWEST AT AROUND 10 TO
20 MPH. THUS...THE THREAT FOR STRONG MOUNTAIN WAVE TYPE WINDS HAS
ENDED...AND THE WARNING HAS BEEN CANCELLED. 

$$

NCZ060-061-TNZ087-080000-
/O.EXT.KMRX.WI.Y.0008.000000T0000Z-140408T0000Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK
317 PM EDT MON APR 7 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* EVENT...SOUTHERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH...
   MAINLY OVER THE HIGHER ELEVATIONS ABOVE 2500 FEET. 

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...DRIVING MAY BECOME DIFFICULT IN CROSS WINDS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME TREES AND TREE 
  BRANCHES AS WELL AS POWER LINES MAY BE DOWNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING.

&&

$$
052 
WWUS74 KMRX 072345
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
745 PM EDT MON APR 7 2014

...WIND ADVISORY FOR THE MOUNTAINS CANCELLED...

.BREEZY WINDS WILL CONTINUE TONIGHT ACROSS THE MOUNTAINS...BUT WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.


NCZ060-061-TNZ018-041-043-045-047-072-074-087-080045-
/O.CAN.KMRX.WI.Y.0008.000000T0000Z-140408T0000Z/
CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-
SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY...
COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...
GATLINBURG...COKER CREEK
745 PM EDT MON APR 7 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

BREEZY WINDS WILL CONTINUE TONIGHT ACROSS THE MOUNTAINS...BUT WIND
SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 1:17 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Apr 6, 1:17 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
117 PM EDT SUN APR 6 2014

.AVIATION...LOW PRESSURE SYSTEM WILL APPROACH. CLOUDS WILL INCREASE
AND RAIN WILL MOVE IN. MAY BE SOME THUNDER LATER TONIGHT SOUTH AND
ALL AREAS MONDAY. WILL INCLUDE VCTS TO ACCOUNT FOR THIS. MVFR
CONDITIONS...POSSIBLY LOWER AT TIMES...EXPECTED AT CHA FOR MUCH OF
THE PERIOD ONCE THE RAIN MOVES IN. AT TYS AND TRI...DOWNSLOPE FLOW
OFF THE MOUNTAINS EXPECTED TO KEEP CONDITIONS MORE VFR...ALTHOUGH
CANNOT RULE OUT MVFR CONDITIONS AT TIMES WITH SOME HEAVIER PRECIP.
WILL INCLUDE LOW LEVEL WIND SHEAR ALL SITES TONIGHT INTO EARLY
MONDAY WITH THE STRONG LOW LEVEL JET.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON FOR
     BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW
     BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
     NORTHWEST GREENE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
     SOUTHEAST GREENE-UNICOI-WASHINGTON TN.

VA...NONE.
&&

LW
Hazardous weather outlook, Apr 6, 4:47 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
447 AM EDT SUN APR 6 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-070900-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
447 AM EDT SUN APR 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS THE TENNESSEE
RIVER VALLEY LATE TONIGHT INTO MONDAY. STRONG SOUTHERLY WINDS
ASSOCIATED WITH THIS SYSTEM MAY GENERATE STRONG AND GUSTY WINDS
AROUND THE MOUNTAINS AND THEIR ADJACENT FOOTHILLS DUE TO MOUNTAIN
WAVES. AS A RESULT...A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS
LATE TONIGHT INTO MONDAY.

MODERATE RAINFALL AMOUNTS ARE EXPECTED TONIGHT ACROSS SOUTHEAST
TENNESSEE AND SOUTHWEST NORTH CAROLINA. MINOR FLOODING IS POSSIBLE.

IN ADDITION....GUSTY WINDS CAN BE EXPECTED IN AND NEAR ANY SHOWERS
OR THUNDERSTORMS.

DAMAGING WINDS ARE POSSIBLE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

MODERATE TO HEAVY RAINFALL AND DAMAGING WINDS WILL CONTINUE EARLY
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY WIND DAMAGE REPORTS
ON MONDAY WILL BE HELPFUL.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:51 PM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 2 more24 hr

Nearby

Wind Advisories in Tennessee, 2014Wind Advisories in North Carolina, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.